MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202600
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a rotator cuff repair procedure, the surgeon used an s+n 3.8mm disposable awl to prepare a bone hole in order to repair the patient's rotator cuff tendon, then while the "5.5mm twinfix ultra pk anchor" was being inserted, it cracked on the distal part and it was successfully removed by the surgeon using tweezers.No pieces of shrapnel were left inside the patient.The procedure was successfully completed without delay using a back-up device.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed the device was returned outside of original packaging.The anchor was returned fractured with half hanging from the distal tip and the other half attached to the shaft as intended.The device has not been actuated due to fractured anchor.Based on the condition of the product material found during visual inspection it was determined additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the raw material found a material certificate of analysis is required.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force or torsion during implantation.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11536936
Report Number1219602-2021-00576
Device Sequence Number17100718
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public03596010647481
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model Number72202600
Device Catalogue Number72202600
Device Lot Number2024811
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date03/21/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;